Jump to content
helplinedonate
otolorin

TIREDNESS AFTER TAKEN SINEMET

Recommended Posts

Dear Doc Okun.

                            Here I am again seeking your advice.I recently increased my sinemet 25/100mg dose to 1/2 and a 1/4 tab ,four times daily at intervals of 3 1/2 hours.But after every dose I tend to feel tired,to the extent that people ask me on the phone if I feel sleepy from the way I sound.Please doctor what can I do to manage this problem,apart from taking a nap?

                            Thank you for your time sir.

Share this post


Link to post
Share on other sites

Some people do get tired from higher doses of dopaminergics.  I have seen people try extended release (CR), Rytary or other strategies.  Sometimes an agonist in low dose can facilitate lowering the Sinemet or Madopar....

Share this post


Link to post
Share on other sites

Hi Dr Okun, 

i see my mom has a similar problem. What do you feel is a good agonist ? Or would you suggest going to a Siminet CR first ? My mom s neuro does not believe in the CR and I am beginning to wonder about his expertise with P D patients ?

thank you !

Share this post


Link to post
Share on other sites

It really depends on what your practitioner is comfortable with.....all work and must be titrated and monitored for side effects (ICD's etc.).  CR will sometimes peak less in the bloodstream and lead to less sleepiness.  Sometimes a lower dose of Rytary can be found....it is trial and error.

Share this post


Link to post
Share on other sites
On 5/30/2018 at 9:43 AM, Dr. Okun said:

Some people do get tired from higher doses of dopaminergics.  I have seen people try extended release (CR), Rytary or other strategies.  Sometimes an agonist in low dose can facilitate lowering the Sinemet or Madopar....

Low dose of agonist?  That is worse than taking C/L for people who are getting drowsy from their PD medication right?

Share this post


Link to post
Share on other sites

Everyone is different.  If you try lower doses of Sinemet/Madopar and increase agonists you could still have side effects so it would need to be monitored.  Everyone is different so it may work in some cases.

Share this post


Link to post
Share on other sites

It is variable across patients and different strategies work for different patients.  The key is monitoring.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×